Background The combination of aumolertinib and vebreltinib has emerged as an effective therapeutic strategy for advanced non-small cell lung cancer(NSCLC) harboring EGFR mutations with concurrent MET amplification. However, the safety profile of this combination regimen remains incompletely characterized, particularly with respect to severe cutaneous adverse reactions. Case presentation We report a 72-year-old female patient with NSCLC harboring EGFR 19Del and MET amplification. Fifteen days after initiating treatment with the combination of aumolertinib and vebreltinib, the patient developed severe oral mucositis and rapidly progressive generalized exfoliative dermatitis, clinically suspected as Stevens-Johnson syndrome/toxic epidermal necrolysis (SJS/TEN) or an SJS/TEN-like reaction. No skin biopsy was performed because the family declined; therefore, histopathological confirmation was unavailable. The patient was admitted on February 5, 2026. SCORTEN was calculated using the available admission parameters and was 4. Initial treatment with intravenous methylprednisolone (40mg QD) for three days was of limited efficacy; therefore, the dose was escalated to 60mg BID, and intravenous immunoglobulin (IVIG) and human albumin were added. Due to inadequate response after four days of high-dose corticosteroid therapy, a single dose of the TNF-α inhibitor adalimumab (80mg) was administered subcutaneously as a rescue therapy. The patient was transferred to a specialized dermatology hospital the following day. The patient was transferred to a specialized dermatology hospital the following day. Telephone follow-up indicated clinical improvement after continued adalimumab plus corticosteroids; she was discharged after four weeks. However, complete external records and discharge photographs were unavailable, and the effectiveness of adalimumab cannot be established from this case. Conclusion The combination of aumolertinib and vebreltinib has been associated with a rare but life-threatening suspected SJS/TEN-like reaction that can be refractory to conventional-dose corticosteroids. Adalimumab plus corticosteroids was administered as rescue therapy in this case, but its efficacy cannot be determined based on a single case and incomplete follow-up. Clinicians should maintain a high index of suspicion for this cutaneous toxicity, promptly discontinue suspected drugs, and arrange specialized care.
No takes yet. Share an insight, caveat, or question.
Zhang et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: